Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 137, NWS Shreveport, LA

April 7, 2000Nacogdoches County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 7, 2000, 9:45 PM CDT for Nacogdoches County, Texas. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 7, 2000, 9:45 PM CDT (02:45 UTC)
Expired
Apr 7, 2000, 10:45 PM CDT
In force
60 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Nacogdoches County, TX

What was reported inside it

TimeReportWhereRemark
Apr 7, 9:55 PM CDTHail 1Nacogdoches, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 7, 8:30 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 2.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1646 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1646 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1454 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 080244 COR
SVRSHV
TXC347-080345-

BULLETIN - IMMEDIATE BROADCAST REQUESTED...CORRECTION TO HDG
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 PM CDT FRI APR 7 2000

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NACOGDOCHES COUNTY IN TEXAS

* UNTIL 1045 PM CDT

* AT 945 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF
  NACOGDOCHES...MOVING SOUTHEAST AT 30 MPH.

* THIS SEVERE THUNDERSTORM WILL BE NEAR NACOGDOCHES AROUND 955 PM.

THIS THUNDERSTORM WILL PRODUCE LARGE HAIL TO THE SIZE OF GOLFBALLS 
AND DAMAGING WINDS IN EXCESS OF 60 MPH.
DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  NACOGDOCHES COUNTY IN TEXAS
UNTIL 1045 PM CDT.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 9:36 PM CDT, 9 minutes earlier.

Area forecast discussion, Apr 7, 9:36 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
900 PM CDT FRI APR 7 2000

COLD FRONT CONTINUES TO SPREAD SOUTHEAST ACROSS THE FOUR STATE
REGION. LATEST SURFACE ANALYSIS INDICATED THE FRONT NEAR A LITTLE
ROCK ARKANSAS TO JEFFERSON...LONGVIEW AND TYLER TEXAS LINE. SHOWERS
AND THUNDERSTORMS OCCURING ALONG AND AHEAD OF THE FRONTAL BOUNDARY
AND SHOULD CONTINUE THROUGH THE NIGHT UNTIL THE SYSTEM MOVES
OUT OF COUNTY WARNING AREA.  WILL UPDATE THE ZONES TO REMOVE
CHANCE OF RAIN BEHIND THE FRONT AND WHERE PRECIPITATION HAS ENDED.
WILL CHECK WINDS AND MAY HAVE TO INCREASE IN BEHIND THE FRONT
DUE TO THE STRONG PRESSURE GRADIENT BY HIGH PRESSURE TO THE
NORTHWEST.

SOME OF THE THUNDERSTORMS ALONG AND AHEAD OF THE FRONT WILL BECOME
SEVERE PRODUCING LARGE HAIL AND STRONG AND POSSIBLY DAMAGING
WINDS.

.SHV...NONE.

In the hours before

Local storm report, Apr 7, 7:50 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
750 PM CST FRI APR 07 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0550 PM    1 S BROKEN BOW            OK   1 INCH HAIL
04/07/00   MCCURTAIN                      REPORT FROM LAW ENFORCEMENT

0615 PM    6 E HAYWORTH              OK   1 INCH HAIL
04/07/00   MCCURTAIN                      OCCURRED IN THE SHINEWELL COMMUNITY
                                          REPORT FROM HAYWORTH F.D. VIA
                                          SHINEWELL F.D.

0655 PM    FOREMAN                   AR   1.5 INCH HAIL    n
04/07/00   LITTLE RIVER                   REPORT FROM HAM RADIO OPERATOR

15
Local storm report, Apr 7, 7:50 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SHREVEPORT LA
750 PM CDT FRI APR 07 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0550 PM    1 S BROKEN BOW            OK   1 INCH HAIL
04/07/00   MCCURTAIN                      REPORT FROM LAW ENFORCEMENT

0615 PM    6 E HAYWORTH              OK   1 INCH HAIL
04/07/00   MCCURTAIN                      OCCURRED IN THE SHINEWELL COMMUNITY
                                          REPORT FROM HAYWORTH F.D. VIA
                                          SHINEWELL F.D.

0655 PM    FOREMAN                   AR   1.5 INCH HAIL
04/07/00   LITTLE RIVER                   REPORT FROM HAM RADIO OPERATOR

CORRECT CST TO CDT
Local storm report, Apr 7, 8:50 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
750 PM CST FRI APR 07 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0550 PM    1 S BROKEN BOW            OK   1 INCH HAIL
04/07/00   MCCURTAIN                      REPORT FROM LAW ENFORCEMENT

0615 PM    6 E HAYWORTH              OK   1 INCH HAIL
04/07/00   MCCURTAIN                      OCCURRED IN THE SHINEWELL COMMUNITY
                                          REPORT FROM HAYWORTH F.D. VIA
                                          SHINEWELL F.D.

0655 PM    FOREMAN                   AR   1.5 INCH HAIL
04/07/00   LITTLE RIVER                   REPORT FROM HAM RADIO OPERATOR

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 7:12 PM CDTSevere Thunderstorm WarningSHVSmith, Wood63 min
Apr 7, 7:14 PM CDTSevere Thunderstorm WarningSHVBowie, Cass61 min
Apr 7, 8:18 PM CDTSevere Thunderstorm WarningSHVGregg, Rusk, Smith57 min
Apr 7, 8:18 PM CDTSevere Thunderstorm WarningSHVCherokee57 min
Apr 7, 8:43 PM CDTTornado WarningSHVCherokee, Nacogdoches, Rusk62 min
Apr 7, 9:18 PM CDTSevere Thunderstorm WarningSHVHarrison42 min
Apr 7, 10:24 PM CDTSevere Thunderstorm WarningSHVAngelina51 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.